Possible medicine side effect?? (Urine control issue)

Discussion in 'General Parenting' started by comatheart, May 3, 2011.

  1. comatheart

    comatheart Guest

    I just observed the strangest thing. difficult child had been in bed for about 10-15 m. I noticed his bathroom light turn on and then heard the sound of liquid flowing. It was very loud and different sounding so I got up to figure out what in the world he was doing. I found him standing there in the middle of the bathroom- no where near the toilet. Not wanting to completely walk in the bathroom on him, I hollered from the hallway- are you peeing on the floor!?!?! He responds.. NO!? I repeatedly say his name, what are you doing??? What was that noise??? He is awake, and answering me back but he seemed kind of- flat? Careless and somehow different. He just stood there and then started shaking like he was really upset so I moved forward to peek in closer and sure enough, he peed on the floor! He was awake enough to clean up after himself when I told him to so I don't think he was sleep walking?

    I do have a sleep walking child (my 11 yr old) but he's been like that from a very young age. difficult child has never had the issue.

    Do you think this could be from either of his medications?? Would a side effect like this show up months after taking it? He has been quite a bit more irritable the last couple of days. The Abilify was raised about 4 weeks ago. He's been on the same dose of Zoloft for 2-3 months now.
     
  2. pepperidge

    pepperidge New Member

    We had urine control issues on Abilify too when we got to a certain dose. difficult child would wet his pants totallly unaware of what he was doing--this was a child of 8 or 9 who was perfectly continent before Abilify. It was not an immediate side effect of raising the dose nor an everyday thing but it happened pretty often and stopped when we reduced dosage of Abilify and ultimately stopped.
     
  3. smallworld

    smallworld Moderator

    I've read from parents over the years that urine control issues can occur when kids take atypical antipsychotics like Abilify. You may want to check in with your son's psychiatrist about this possible side effect.
     
  4. pepperidge

    pepperidge New Member

    This was another one of those side effects my psychiatrist poohpoohed. Along with manic reaction to SSRI. Definitely talk to psychiatrist but some are more attuned to sideeffects than others.
     
  5. susiestar

    susiestar Roll With It

    I didn't run across this one, but Wiz couldn't tolerate abilify. Our biggest problem was that after a couple months on zoloft he got very aggressive (more than his normal) and it kept getting worse until we changed to luvox. A lot of moms who were here at that time noticed the same thing in their boys on zoloft - greatly increased anger and aggression after a few months. The increase was gradual but the change was huge when the medication was switched.
     
  6. Last ♡ Hope

    Last ♡ Hope New Member

    Oh yes, we've had this happen on Risperdal and Abilify, both. difficult child would be standing there having a conversation with you and at the same time full-on peeing his pants and while everyone else noticed the massive dark stains spreading down his legs and the huge puddle at his feet - he seemed oblivious. That's when we started the DDAVP, and unfortunately, the problem, although to a lesser extent, has remained even though he's been off those medications for months now.
     
  7. JJJ

    JJJ Active Member

    It's the Abilify. It comes down to is that side effect worth the control he gets from the AP. For us, it was.
     
Loading...